U.S. doctors online nowAsk doctors free
Hurst, TX
A 41-year-old female asked:

I have been having stomach problems for almost two weeks now--loose stools and diahhrea, bloating, very gassy. can glucosamine cause this?

2 doctor answers2 doctors weighed in
Dr. Thomas Namey
Rheumatology 48 years experience
Yes, but! : Glucosamine can cause this, but many types of arthritis can be associated with inflammation of the small intestine . You should try a course of sulfasalazine 500mg delayed release bid. If this works, you have an arthritis, albeit mild. Why are you taking glucosamine? It is of little or no value?
Dr. Dean Giannone
Internal Medicine 25 years experience
Yes.: Glucosamine supplementation can cause gas and bloating.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 24, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.